MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the pencil were wrinkled and stripped from their outer shell of the wires eventually tearing apart during use and autoclave which was done according to the instructions.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received because the cable showed slit damage.Visual inspection found the outer sheath of insulation of the cord was damaged.The wires inside the sheath were exposed.The primary wire insulation was not damaged.The reported condition was confirmed.A tear was noted in the outer layer of insulation on the cord.The damage allowed the outer sheath of pull back from the pencil body exposing the wires in the cord.The device was hipot-tested.The damaged area passed hipot testing.The device with plugged into a generator and activated at 60w.No arcing or sparking occurred from the cord.No other defects were found with the device.There is nothing in the manufacturing process that would have contributed to this type of failure.The damage appeared to come from interaction with a sharp tool e.G., a knife.The investigation identified the probable root cause to be from user misuse.The instructions for use (ifu) states, inspect the pencil and cable for: cuts in the rocker cover, exposed wires or cracks in the cord, bent electrode contact.Discard if the pencil cord is damaged.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key9071949
Report Number1717344-2019-01173
Device Sequence Number17084172
Product Code GEI
UDI-Device Identifier20884524001590
UDI-Public20884524001590
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K942183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2100
Device Catalogue NumberE2100
Device Lot Number82610106V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1